Question: Hello - I am 48 years old and have been taking 325 mg of aspirin
for the last 12-18 months or so at the direction of my Family Nurse Practicioner. (My inflammation markers are always high when I have lab work done so she told me to increase from a baby aspirin to a full strength aspirin daily to try and reduce the inflammation). I have since developed stomach issues and had an upper endoscopy
today which revealed that my stomach lining is (ironically) inflamed and “angry”, according to my gastroenterologist. She told me to stop the daily aspirin and told me to begin taking Prilosec
OTC. She also did some biopsies of my stomach (not entirely sure what she might be looking for - she told my husband about the biopsies while I was in recovery and he didn’t ask for details). So my 2 questions are: (1) What types of issues (if any) would the biopsies reveal and (2) Can I stop the 325 aspirin daily regimen immediately or should I reduce to a baby aspirin for a period of time and then stop? I do not have a history of heart attacks or cardio issues. Thanks for any help!